Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 232, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 15, 2004, 6:35 PM MDT for Dundy County, Nebraska. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2004, 6:35 PM MDT (00:35 UTC)
- Expired
- Jul 15, 2004, 7:00 PM MDT
- In force
- 25 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Dundy County, NE
The radar
The Goodland radar (KGLD), 101 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 5:25 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 3171 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 160035 SVRGLD NEC057-160100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 635 PM MDT THU JUL 15 2004 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUNDY COUNTY IN SOUTHWEST NEBRASKA * UNTIL 700 PM MDT * AT 634 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER WEST CENTRAL DUNDY COUNTY...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN DUNDY COUNTY AROUND 650 PM MDT... A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR INDICATED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. LAT...LON 4034 10205 4013 10205 4013 10181 4034 10170 $$ KILLINGSWORTH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:27 PM MDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jul 15, 2:27 PM MDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 227 PM MDT THU JUL 15 2004 .DISCUSSION...FORECAST CHALLENGES ARE TEMPERATURES ON FRIDAY AND SATURDAY AS WELL AS CHANCES FOR PRECIPITATION TONIGHT THROUGH FRIDAY NIGHT. 18Z SURFACE MAP ANALYSIS SHOWED A STATIONARY FRONTAL BOUNDARY FROM SOUTHEAST WYOMING INTO NORTHEAST COLORADO TO NEAR BURLINGTON COLORADO TO TRIBUNE KANSAS LINE. HIGH PRESSURE WAS OVER UTAH AND COLORADO CENTERED OVER WESTERN COLORADO. IR AND WATER VAPOR SATELLITE IMAGERY SHOWED ANTICYCLONIC RING OF CONVECTION WITH CENTER OF UPPER RIDGE OVER COLORADO. MID LEVEL SHORTWAVE WAS EVIDENT IN WYOMING AS CONVECTION ALREADY DEVELOPING OVER THEIR HIGHER TERRAIN AND WAS MOVING SOUTHEAST TOWARD OUR NEIGHBORHOOD FOR LATER THIS AFTERNOON AND EVENING. WILL PREFER THE GFS MODEL TODAY DUE TO ITS BETTER CONSISTENCY OVER THE PAST SEVERAL RUNS. GFS IS STILL TOO COOL FOR TEMPERATURES SO WITH GO A FEW DEGREES FOR HIGH TEMPERATURES. MOISTURE FIELDS ARE BEST HANDLED BY THE GFS. ETA MODEL STILL TOO DRY. FOR TONIGHT EXPECT SHORTWAVE MOVING SOUTHEAST OUT OF WYOMING TO MOVE THROUGH THE AREA OVERNIGHT TONIGHT. UPPER RIDGE CENTER HAS SHIFTED A LITTLE MORE TO THE WEST SINCE YESTERDAY RESULTING IN MORE MOISTURE AND INSTABILITY ROUNDING THE RIDGE IN NORTHWEST UPPER FLOW. WILL CARRY CHANCE POPS FOR ENTIRE FORECAST AREA TONIGHT WITH BEST CHANCES NORTH AND NORTHEAST ZONES. TEMPERATURES OVERNIGHT WILL BE MILD IN THE 60S. FOR FRIDAY AND FRIDAY NIGHT MODELS FORECAST INCREASED LOW AND MID LEVEL MOISTURE ALONG WITH INSTABILITY AS MID LEVEL SHORTWAVE AND TROUGH MOVE SOUTHEAST ACROSS THE FORECAST AREA IN UPPER FLOW AROUND THE PERIPHERY OF UPPER RIDGE NOW CENTERED OVER COLORADO. EXPECT TEMPERATURES TO BE A LITTLE COOLER DUE TO MORE CLOUDINESS AND SCATTERED CONVECTION. WILL GO WITH HIGH TEMPERATURES IN THE 80S. FOR SATURDAY THROUGH SUNDAY EXPECT RIDGING SURFACE AND ALOFT TO MOVE OVER AREA WITH A LITTLE DRIER AIR MOVING IN ON SATURDAY. HIGH TEMPERATURES ON SATURDAY AND SUNDAY WILL BE NEAR NORMAL MAINLY AROUND 90. LOW TEMPERATURES SATURDAY NIGHT WILL BE A FEW DEGREES COOLER MAINLY IN THE UPPER 50S TO LOWER 60S. FOR THE EXTENDED FORECAST PERIOD (MONDAY THROUGH THURSDAY) WILL ONLY MAKE MINOR CHANGES. FOR MONDAY AND MONDAY NIGHT HAVE ADDED SLIGHT CHANCE POPS AS ANOTHER WEAK SHORTWAVE IMPULSE MOVES THROUGH IN UPPER FLOW. MODELS SHOW SOME DECENT DYNAMICS AND LITTLE MORE MOISTURE WHICH WILL MAKE AT LEAST ISOLATED THUNDERSTORMS POSSIBLE. HAVE ADDED DAY SEVEN WHICH THE LATEST GFS MODEL RATHER STRONGLY HINTS AT BETTER MOISTURE AND INSTABILITY FIELDS TO PRODUCE A FEW THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. WILL INTRODUCE SLIGHT CHANCE POPS FOR DAY 7. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && LAMMERS
Hazardous weather outlook, Jul 15, 5:48 PM MDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 548 PM MDT THU JUL 15 2004 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 548 PM MDT THU JUL 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...THIS EVENING AND OVERNIGHT THERE IS A HEIGHTENED THREAT FOR A DAMAGING WIND EVENT AS WELL AS LOCALLY HEAVY RAINFALL LATE THIS EVENING AND OVERNIGHT AS A LARGE CLUSTER OF THUNDERSTORMS...SOME SEVERE...MOVES INTO THE NORTHWEST PORTION OF THE TRI-STATE AREA. THIS CLUSTER OF STORMS WILL REMAIN GENERALLY ALONG AND EAST OF A LINE FROM YUMA COUNTY COLORADO TO GOVE COUNTY KANSAS WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT MDT (1 AM CDT). GIVEN THE DRY WEATHER THE PAST FEW DAYS BLOWING DUST AND LOW VISIBILITIES WILL BE A CONCERN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL CONTINUE INTO FRIDAY AS ADDITIONAL UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION IN NORTHWEST FLOW ALOFT BEFORE TAPERING OFF FRIDAY NIGHT. LARGE HAIL AND DAMAGING WINDS MAY BE POSSIBLE. A RIDGE OF HIGH PRESSURE WILL MOVE OVER THE HIGH PLAINS DURING THE WEEKEND...KEEPING THE REGION MOSTLY DRY DURING THE LATTER PART OF THE WEEKEND AND FIRST HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. DDT
In the hours before
Local storm report, Jul 15, 4:23 PM MDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
423 PM MDT THU JUL 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 7 S YUMA 40.02N 102.72W
07/15/2004 0.75 INCH YUMA CO EMERGENCY MNGR
&&
BOYDLocal storm report, Jul 15, 4:32 PM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
432 PM MDT THU JUL 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL YUMA 40.12N 102.72W
07/15/2004 0.75 INCH YUMA CO PUBLIC
0430 PM HAIL YUMA 40.12N 102.72W
07/15/2004 1.00 INCH YUMA CO EMERGENCY MNGR
&&
BOYDLocal storm report, Jul 15, 4:37 PM MDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
437 PM MDT THU JUL 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL YUMA 40.12N 102.72W
07/15/2004 1.25 INCH YUMA CO EMERGENCY MNGR
HAIL COVERING THE GROUND
&&
BOYDLocal storm report, Jul 15, 4:50 PM MDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
450 PM MDT THU JUL 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL YUMA 40.12N 102.72W
07/15/2004 2.00 INCH YUMA CO EMERGENCY MNGR
&&
BOYDSpecial weather statement, Jul 15, 5:47 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 547 PM MDT THU JUL 15 2004 COZ090-KSZ001>004-013>016-029-NEZ079>081-160600- CHEYENNE KS-DECATUR-DUNDY-GOVE-GRAHAM-HITCHCOCK-NORTON-RAWLINS- RED WILLOW-SHERIDAN-SHERMAN-THOMAS-YUMA- 547 PM MDT (647 PM CDT) THU JUL 15 2004 THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 644 FOR PORTIONS OF THE TRI-STATE AREA UNTIL MIDNIGHT MDT (1 AM CDT). THE FOLLOWING COUNTIES ARE INCLUDED IN THE WATCH. IN EASTERN COLORADO...YUMA. IN SOUTHWEST NEBRASKA...DUNDY...HITCHCOCK AND RED WILLOW. IN NORTHWEST KANSAS...CHEYENNE...SHERMAN...THOMAS...RAWLINS... DECATUR...SHERIDAN...GOVE...GRAHAM AND NORTON. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO DEVELOP IN AND CLOSE TO THE WATCH AREA. HAIL TO 1 INCH IN DIAMETER...WIND GUSTS TO 80 MPH...AND DANGEROUS LIGHTNING WILL BE POSSIBLE IN ANY OF THE THUNDERSTORMS. IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED...TAKE ACTION IMMEDIATELY. LAMMERS
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:07 PM MDT | Severe Thunderstorm Warning | GLD | Hitchcock | 53 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.